Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
bigzig

accutane for a active athlete?!

Hi!

I am new to the board! I'm a 23 year old active male, who is extremely active athlete!

I am a marathon endurance runner and I run 6 times a week inside (winter) and outside (summer) I also play rugby 3 times a week and weight lift 5 days a week.

My doctor just gave me a prescription for 40 mg of accutane, I told him that I am active and will be outside a lot.. he ensured me that this will be fine with good sunblock. I've battled acne for the last 10 years of my life and i'm totally ready to bite the bullet and give the tane a try!

My face isn't that bad (still not clear, the odd cyst will form.. but will always have some acne apparent).. my but my back and chest is horrible, I have a number of cysts on my chest and back.

During the summer I compete in a number of races and rugby games/tournaments thus resulting in me being outside for prolonged periods of time.

Now my question is if I should still try the tane and just use a right amount of sunblock..? (i've already have the prescription filled.. now i am getting second thoughts).. I have a marathon to run in 36 days which would require me to be outside running for around 4 hours. I Also run outside for 1-2 hrs a day.

any insight would be great!

Share this post


Link to post
Share on other sites

just use sunblock, the sun exposure should be no big deal. BUT accutane may take some of your endurance away, especially for the first month or so of your treatment, it can make you feel tired and worn out.

Share this post


Link to post
Share on other sites

I am also very active and on tane. before tane, my first semester here at college i ran cross country, then once the season ended i went on tane. I still exercised regularly and played intramural soccer and raqcetball. I ended up pulling my groin muscle, something ive never done before and it took me out of doing everything short of walking to class for about 1.5 months. careful that you stretch while on tane for sure because healing takes longer i think i read somewhere. as for the sun issue, just use lotion, no problems there.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×